Hello, this is my first time here, so I'll try to be brief. I have had a myriad of problems for 2 years now, and just don't know anymore where to turn. Here goes: I'm exhausted, I have rapid heart rate (they don't know why), I am pre-diabetic, I have high blood pressure, I have an esophogeal stricture, a hiatal hernia, stomach parenthesis, brain fog, a "STIFF" heart, SEVERE insomnia, had my gallbladder out, GAINED 70 lbs. in 6 months and can't lose it, extended stomach, thinning hair all over my body, ITCHING so bad I'm about to go nuts, flaky skin and fingernails that are so lumpy and fragile they just scrape off, skin tags everywhere, adult onset acne on my body, thrush underneath my breasts, and RLS SO BAD, it's 24 hours a day, and they have TRIPLED my meds, I take requip, and I don't think they can up the dose anymore. I have depression that no medication is helping with, and GERD so bad, they doubled my meds. I have hypothyroidism and am pre-diabetic.
This has all happened within a two year span, and I feel like I'm gonna die, literally. My self image is so bad that I'm agoraphobic. And the ONLY thing the doctors do is take my blood sugar, do cortisol tests and check my thyroid. I have been to 5 endocrinologists, 2 cardiologists, and a shrink and my family doctor. The weight thing has happened twice before in my life, but I lost it as fast as I gained it, and they didn't know what it was then, either.
They also are monitoring "spots" on my liver, and had a tracer in my blood that was positive for cancer, although, I am going to the best hepatology center in the state, and they have taken two biopsies and enzymes, and monitor them every month.
What can I do? And, does any of this sound like anything you know of? I can't take the RLS any more, do they have a certain test for RLS, because I'm thinking that that's not what I have, it's so bad!!
Hmmmm. I have some tips for you, I think. I have RLS, which was triggered by an old back injury getting worse. However, I did not go the Requip route, altho I am familiar with how that stuff works since they tried it on me. What DID work was the opiate-derivative route. I can stay on the same dose for years before having to up it. Some take some rather powerful stuff, but I've done fine with Tylenol-Codeine#3. I used to take two a day (split one to add a third dose), and now I'm up to four a day, this is over a period of five years. So, I think if you could get ahold of that category of medication, which is one of four recommended on all legitimate websites on the issue, you would at least have THAT out of your life, and still be able to function and work like a regular person with very little concern over addiction.
I think your weight gain is the source of nearly all your other problems, and this is complicated by how being hypothyroid causes a person to not only gain weight, but not be able to get it off, sometimes even on the correct dose of medicine for it. Now, a few other medicines can cause drastic weight gain, the ones I'm familiar with include the SSRI Lexapro (Zoloft doesn't do that), the nerve pain gaba drugs, and sometimes benzodiazepines. But with the benzos, you don't get huge weight gain, just moderate. So, if you're on any of those drugs, consider switching kinds. And then of course you've got to exercise like a crazy person and increase proteins but cut back on carbs, especially white starches.
I am almost 60 years old, I too have thining hair and brittle fingernails, and I have to assume it has to do with lower levels of ALL hormones in my body, not just the female kind. So, your endocrinologist needs to do panels of every hormone gland in your body, and you should be on some sort of level of bio-identical hormones and other replacement medicines for low level results. I also believe that since I myself don't eat exactly right, I am missing some important vitamins and minerals, so bloodwork has to be done to see which ones might be low and thus causing deficiency problems, and then you can take supplements.
I do not think ONE single item is causing all your symptoms, rather you are more affected by a general decline in health. But the trace cancer they found has to be followed up by at the very least a CAT scan, looking to see if you've got a growth that needs to be removed. If whatever it might be is caught early, at least you won't have a really severe problem lurking in the shadows. Hope some of this info helps.
I would say for most of your symptoms that your hypothyroidism is undertreated. Candida can sometimes go along with this too (thinking about the thrush prolem) and so can gluten allergies. Gallbladder problems are common with hypothyroidism too.
If I were you I would look up the 'Stop The Thyroid Madness' website and do some serious reading there - you'd be surprised what an underfunctioning thyroid can do to your body, even on the meds, if the meds aren't the right ones or aren't at the correct level - not just 'in the range' but in the right place in the range for you.
Thanks for the comments, but I can't take pain meds of any kind (except tylenol or ibuprofen), they make me sicker than a dog, and I don't mean just nauseous, I mean, laying on the bathroom floor until the next time I throw up!! So, that's out.
Will definitely check about the rest of the things you mentioned. The thyroid may not be covered the way it should, thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.